Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 81, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jun 1, 2016, 9:14 AM CDT for Bastrop County, Fayette County, Texas. It took effect at Jun 3, 2016, 7:00 AM CDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 9:14 AM CDT (14:14 UTC)
- In effect from
- Jun 3, 2016, 7:00 AM CDT
- Expired
- Jun 4, 2016, 3:00 AM CDT
- In force
- 20 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bastrop County, TX, Fayette County, TX
The radar
The Ft Hood radar (KGRK), 88 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Colorado River (TX) near Smithville (SMIT2). The gauge peaked at 17.85 ft at Jun 4, 2016, 3:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08159500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
537
WGUS44 KEWX 011414
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
914 AM CDT WED JUN 1 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Colorado River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC021-149-020814-
/O.NEW.KEWX.FL.W.0081.160603T1200Z-160604T0800Z/
/SMIT2.1.ER.160603T1200Z.160603T1800Z.160603T2000Z.NO/
914 AM CDT WED JUN 1 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for the Colorado River Near Smithville.
* from Friday morning to late Friday night...or until the warning is cancelled.
* At 9:00 AM Wednesday the stage was 13.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by Friday morning and continue to rise to
near 20.1 feet by Friday early afternoon.The river is then expected to fall below flood stage by Friday afternoon/evening.
* Impact...At 20.0 feet...Minor lowland flooding reaches secondary roads and low
water crossings near the river.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Smithville 10 20 13.5 Wed 09 AM 17.6 20.0 18.9 17.6 16.9
&&
LAT...LON 2999 9718 3006 9717 2996 9686 2989 9692
$$
BMW/SBS2 follow-up statements
914
WGUS84 KEWX 012016
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT WED JUN 1 2016
...The flood warning continues for the following rivers in Texas...
Colorado River At Bastrop Affecting Bastrop County
Colorado River Near Smithville Affecting Bastrop and Fayette Counties
Colorado River Above La Grange Affecting Fayette County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC021-021416-
/O.EXT.KEWX.FL.W.0076.160602T1724Z-160603T1200Z/
/BRTT2.1.ER.160602T1724Z.160602T1800Z.160603T0000Z.NO/
316 PM CDT WED JUN 1 2016
The flood warning continues for
the Colorado River At Bastrop.
* At 3:00 PM Wednesday the stage was 19.2 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow early afternoon and continue to
rise to near 23.1 feet by tomorrow early afternoon. The river will fall below
flood stage by tomorrow evening.
* Impact...At 23.0 feet...Minor lowland flooding reaches lowest areas of the
flood plain. Secondary roads and low bridges are flooded.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Bastrop 14 23 19.2 Wed 3 PM 22.1 22.6 21.7 21.1 20.8
&&
LAT...LON 3007 9737 3014 9731 3006 9717 2999 9718
$$
TXC021-149-021416-
/O.EXT.KEWX.FL.W.0081.160603T1500Z-160604T0730Z/
/SMIT2.1.ER.160603T1500Z.160603T1800Z.160603T1930Z.NO/
316 PM CDT WED JUN 1 2016
The flood warning continues for
the Colorado River Near Smithville.
* At 3:00 PM Wednesday the stage was 15.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late Friday morning and continue to rise
to near 20.1 feet by Friday early afternoon. The river will fall below flood
stage by Friday early afternoon.
* Impact...At 20.0 feet...Minor lowland flooding reaches secondary roads and low
water crossings near the river.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Smithville 10 20 15.0 Wed 3 PM 17.0 19.9 18.9 17.4 17.0
&&
LAT...LON 2999 9718 3006 9717 2996 9686 2989 9692
$$
TXC149-021416-
/O.EXT.KEWX.FL.W.0071.160602T1920Z-160606T0200Z/
/LGRT2.1.ER.160602T1920Z.160603T1800Z.160605T1400Z.NO/
316 PM CDT WED JUN 1 2016
The flood warning continues for
the Colorado River Above La Grange.
* At 3:00 PM Wednesday the stage was 19.3 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow early afternoon and continue to
rise to near 28.1 feet by Friday early afternoon. The river will fall below
flood stage by late Sunday morning.
* Impact...At 29.0 feet...Flow covers lowest areas of the flood plain with no
major damage. Lowest roads and bridges are flooded..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
La Grange 19 26 19.3 Wed 3 PM 24.7 27.9 27.5 26.1 25.3
&&
LAT...LON 2989 9692 2996 9686 2982 9669 2976 9675
$$188
WGUS84 KEWX 020205
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 PM CDT WED JUN 1 2016
...The flood warning is cancelled for the following rivers in Texas...
Colorado River Near Smithville Affecting Bastrop and Fayette Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC021-149-020235-
/O.CAN.KEWX.FL.W.0081.000000T0000Z-160604T0730Z/
/SMIT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
905 PM CDT WED JUN 1 2016
The flood warning is cancelled for
the Colorado River Near Smithville.
* At 8:55 PM Wednesday the stage was 15.8 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage at 18.6 feet Friday early
afternoon.
* Impact...At 20.0 feet...Minor lowland flooding reaches secondary roads and low
water crossings near the river.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Smithville 10 20 15.8 Wed 9 PM 17.0 18.4 18.5 17.8 15.8
&&
LAT...LON 2999 9718 3006 9717 2996 9686 2989 9692
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 1, 5:45 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 1, 5:45 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 545 AM CDT WED JUN 1 2016 .AVIATION... Isold SHRA/TSRA over the Hill Country and along the Rio Grande will become more numerous midday into this afternoon and continue tonight into Thursday morning. Have mentioned VCTS/VCSH at the TAF sites for those time periods. Will monitor radar and model trends to update for direct impacts to the TAF sites. Lcl LIFR conditions around KAUS along with widespread IFR/MVFR conditions elsewhere will lift to all VFR by midday into early afternoon. Conditions lower to mvfr this evening and ifr overnight. VRBL winds 5 kts or less become SEly 5 to 10 kts later today into this evening. && .PREV DISCUSSION... /ISSUED 401 AM CDT WED JUN 1 2016/ SHORT TERM (Today through Thursday night)...A very tough forecast today as the models did not initialize well with mesoscale boundaries and overnight MCS to the south. Hi resolution models have continued to be disappointing. Yesterday afternoon and evening's storms stabilized conditions across South-Central Texas, and the MCS that has moved through South and Deep South Texas temporarily disrupted low level flow through our CWA. Complex of storms across the SJT CWA continues east, with some warming in the cloud tops noted. There is a southeastward moving outflow boundary with this complex of storms that could potentially work into the Hill Country later this morning. An additional theta-e boundary was located across the Coastal Bend. Low level flow should eventually recover and atmosphere de- stabilize across the region later this morning and into the afternoon. Convective initialization should be driven be mesoscale boundaries and the influence of mid and upper level impulse seen upstream in the southwest flow aloft. Locally heavy rainfall will continue to be a possibility today in the uncapped, high precipitable water environment. Synoptic models have been hinting at a potential MCS organizing across western counties this afternoon and evening and traversing southeast into South and Deep South Texas overnight. There are some differences in exact placement of this system, and again recent model performance is resulting in lower than normal forecast confidence. With the mid/upper level low rounding through the Big Bend, areas across the southwestern CWA and farther south will be in a favorable divergent upper level pattern to help sustain the complex. If tonight's MCS tracks farther south of the CWA then on Thursday we should recover in time for the main synoptic scale forcing with the upper level low to generate another round of showers and storms with locally heavy rainfall over the area. Favored areas for locally heavy rainfall Thursday into Thursday night will be across the central and eastern CWA, in the region of upper level diffluence, deeper moisture/higher precipitable water, and closer to low level boundary working east. With flash flood guidance so low, it will not take much to cause high impact flooding issues across much of the region. The Flash Flood Watch has been extended through Thursday night. Additional rainfall amounts are generally forecast to range from 3 to 5 inches with some totals up to 10 inches. LONG TERM (Friday through Tuesday)...Some slightly drier air may work into the area of Friday, however the mid and upper level low looks to stall over the northeast CWA. Continued spokes of energy wrapping around the low will provide chances for showers and storms into Friday, potentially higher chances Saturday as the low wobbles slightly to the southwest. 00Z GFS opens and moves the trough axis southeast of the area on Sunday with drier conditions Sunday into early next week. 00Z ECMWF maintains a broad low/inverted trough near the CWA with chances for isolated to scattered storms. Have left low pops in the forecast for Sunday and Monday for now. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 68 80 66 80 / 70 70 80 60 60 Austin Bergstrom Intl Airport 81 68 79 65 80 / 70 70 80 60 60 New Braunfels Muni Airport 82 68 80 65 81 / 70 70 80 60 60 Burnet Muni Airport 80 66 77 64 78 / 70 70 70 60 60 Del Rio Intl Airport 87 68 84 65 84 / 70 70 60 40 30 Georgetown Muni Airport 79 67 78 64 78 / 70 70 80 60 60 Hondo Muni Airport 82 68 81 65 82 / 70 80 70 60 50 San Marcos Muni Airport 81 68 79 65 81 / 70 70 80 70 60 La Grange - Fayette Regional 81 70 80 68 81 / 70 70 80 70 60 San Antonio Intl Airport 81 69 80 66 82 / 70 70 80 60 60 Stinson Muni Airport 83 69 81 67 82 / 70 70 80 60 50 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday morning for the following counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet... Caldwell...Comal...De Witt...Dimmit...Edwards...Fayette...Frio... Gillespie...Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr... Kinney...Lavaca...Lee...Llano...Maverick...Medina...Real...Travis... Uvalde...Val Verde...Williamson...Wilson...Zavala. && Mesoscale/Aviation...04 Synoptic/Grids...Runyen
Hazardous weather outlook, Jun 1, 4:44 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 444 AM CDT WED JUN 1 2016 TXZ171>173-183>194-202>209-217>225-228-021000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 444 AM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY FRIDAY MORNING FOR ALL OF SOUTH CENTRAL TEXAS. MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS WITH RATES OF OVER 2 INCHES PER HOUR. THESE RATES IN COMBINATION WITH SATURATED SOILS WILL RESULT IN RAPID FLASH FLOODING. ALSO...RAPID RISES ON ALREADY ELEVATED RIVERS AND STREAMS ARE POSSIBLE. THERE WILL ALSO BE A RISK FOR HAIL UP TO 1 INCH AND DAMAGING WIND GUSTS UP TO 60 MPH WITH THESE STORMS. HOWEVER...THE MAIN THREAT WILL BE FLASH FLOODING AND THE THREAT IS SIGNIFICANT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY FRIDAY MORNING FOR ALL OF SOUTH CENTRAL TEXAS. MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING HEAVY RAINS WITH RATES OF OVER 2 INCHES PER HOUR. THESE RATES IN COMBINATION WITH SATURATED SOILS WILL RESULT IN RAPID FLASH FLOODING. ALSO... RAPID RISES ON ALREADY ELEVATED RIVERS AND STREAMS ARE POSSIBLE. FOR TODAY THROUGH FRIDAY...RAINFALL AMOUNTS OF 3 TO 5 INCHES CAN BE EXPECTED WITH ISOLATED POCKETS UP TO 10 INCHES POSSIBLE. NUMEROUS SHOWERS AND THUNDERSTORMS ON FRIDAY INTO SATURDAY WILL BECOME MORE SCATTERED ON SUNDAY AND THEN ISOLATED ON MONDAY. LOCALLY HEAVY RAINS WILL BE POSSIBLE...HOWEVER THIS POTENTIAL SHOULD WANE BY NEXT WEEK. IN ADDITION TO THE HEAVY RAIN AND FLOOD THREAT...A FEW STORMS COULD BRIEFLY BECOME STRONG TO SEVERE WITH HAIL UP TO 1 INCH AND 60 MPH WINDS POSSIBLE. PLEASE STAY TUNED FOR FURTHER UPDATES ON IMPACTS AND POTENTIAL HAZARDS DURING THIS WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:37 PM CDT | River Flood Warning | EWX | Bastrop | 56 hr |
| May 31, 9:25 PM CDT | River Flood Warning | EWX | DeWitt | 61 hr |
| May 31, 9:25 PM CDT | River Flood Warning | EWX | DeWitt | 4 days |
| May 31, 11:15 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 37 hr |
| Jun 1, 3:04 AM CDT | River Flood Warning | EWX | Medina | 5 days |
| Jun 1, 2:27 PM CDT | Special Weather Statement | EWX | Edwards | 48 min |
| Jun 1, 2:54 PM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Jun 1, 3:29 PM CDT | Special Weather Statement | EWX | Edwards | 46 min |
| Jun 1, 3:31 PM CDT | Special Weather Statement | EWX | Real | 29 min |
| Jun 1, 3:33 PM CDT | River Flood Warning | EWX | Val Verde | 24 hr |
| Jun 1, 3:33 PM CDT | River Flood Warning | EWX | Val Verde | 30 hr |
| Jun 1, 3:33 PM CDT | River Flood Warning | EWX | Val Verde | 37 hr |
| Jun 1, 3:47 PM CDT | Areal Flood Advisory | EWX | Real | 118 min |
| Jun 1, 3:54 PM CDT | Special Weather Statement | EWX | Kerr | 36 min |
| Jun 1, 4:03 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 42 min |
| Jun 1, 4:41 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 49 min |
| Jun 1, 5:26 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 49 min |
| Jun 1, 5:54 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 2 hr |
| Jun 1, 6:10 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 50 min |
| Jun 1, 6:37 PM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.